Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 59, No. 4, pp. 393-408 (2002)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Generalized Jackknife Semi-Parametric Estimators of the Tail Index

M. Ivette Gomes, M. Joao Martins and Manuela Neves

D.E.I.O. and C.E.A.U.L.,
Universidade de Lisboa -- PORTUGAL
Departamento de Matemática, Instituto Superior de Agronomia,
Universidade Técnica de Lisboa -- PORTUGAL

Abstract: In this paper we shall consider a natural Generalized Jackknife estimator of the index of regular variation $\gamma$ of a heavy right-tail $1-F(x)$, as $x\rightarrow+\infty $, associated to any adequate semi-parametric estimator of $\gamma$. Such an estimator is merely a linear combination of the original estimator at two different levels. We also study such a general linear combination asymptotically, and an illustration of how these results work in practice is provided.

Keywords: Statistical Theory of Extremes; Semi-parametric estimation; Jackknife methodology.

Classification (MSC2000): 62G05, 62G32, 62E20.; 62F40, 65C05.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2002 Sociedade Portuguesa de Matemática
© 2002–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition